MAUDE Adverse Event Report: ZYNO MEDICAL LLC ZYNO MEDICAL ADMINISTRATION SET FOR Z-800 INFUSION PUMP; IV ADMINISTRATION SET

ZYNO MEDICAL LLC ZYNO MEDICAL ADMINISTRATION SET FOR Z-800 INFUSION PUMP; IV ADMINISTRATION SET
Model Number A2-80071-DF120
Medical Device Problem Codes Leak/Splash (1354); Mechanical Problem (1384); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The end customer has confirmed that improper use has led to the leaking issue.Zyno medical is waiting for the arrival of the device to perform further investigation.
 
Event or Problem Description
An iv clinical pharmacist at the user facility reported an leaking issue with the administration set tpn filter to zyno medical on (b)(6) 2018: "we have 1 more defective tpn filter tubing.I will send it to you as soon as we get it from nursing facility." the reporter also attached a video "that nurse recorded at the facility while administering tpn to a patient" and indicated that "you can see where the leakage is happening." the distributor for this user facility provided additional information to zyno medical on 02/19/2018 that "fyi.It turns out they are infusing lipids thru a.2 micron filter, not a 1.2 micron filter.This is an example of where the account was in clear error." the clinical director at zyno medical discovered this issue on the video as the leakage looked like lipids, and it was confirmed by the response of the user facility.This information has been relayed to the lead clinician at the user facility.The iv clinical pharmacist at the user facility reported to zyno medical on 02/20/2018 that a sample would be sent to zyno medical: "we will be sending out an used/defective tpn 1.2micron filter tubing.Lot#:16095981 exp: 09/2019".No patient injury or harm was reported.No specific event date or patient information was available.
 
Event or Problem Description
This is a follow-up for the initially filed mdr (3006575795-2018-00031).
 
Additional Manufacturer Narrative
As stated in the initial mdr, the end customer has confirmed that improper use has led to the leaking issue.A quality alert was sent to becton dickinson on 05/09/2018.The affected administration set was received by the contract manufacturer becton dickinson on 05/09/2018.Becton dickinson did a preliminary investigation of the affected administration set and identified the leak at the filter.Becton dickinson deemed that the root cause was supplier related.The supplier was contacted by becton dickinson for a formal evaluation on 06/05/2018.Zyno medical receives the final evaluation report from becton dickinson on (b)(4) 2018.This evaluation concluded that it was difficult to pinpoint what could produce the condition since the involved filters were manufactured back in 2016 and due to the machines have been running different products and have changed over multiple times to accommodate these products.The root cause was deemed as unknown by the contract manufacturer.The leak testing is being performed at becton dickinson incoming inspection area to the filters received from the supplier in order to identify potential leak issues.

Brand Name
ZYNO MEDICAL ADMINISTRATION SET FOR Z-800 INFUSION PUMP
Common Device Name
IV ADMINISTRATION SET
Manufacturer (Section D)
ZYNO MEDICAL LLC
177 pine street
natick MA 01760
MDR Report Key7299974
Report Number3006575795-2018-00031
Device Sequence Number1211762
Product Code FPA
UDI-Device Identifier00814371020082
UDI-Public00814371020082
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K132841
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 02/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2019
Device Model NumberA2-80071-DF120
Device Lot Number16095981
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2018
Supplement Date Received by Manufacturer08/23/2018
Initial Report FDA Received Date02/27/2018
Supplement Report FDA Received Date08/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1